Dent and Redness After Kenalog Injections on Breast

I had a breast augmentation done about 3 years ago. However, about a month ago, I saw a bump, near my left breast. It looked as though it was a bone showing a little due to my weight loss. I went to my surgeon to make sure everything was okay, and he thought it was a capsule and injected it with a small dose of kenalog. Almost immediately the surrounding sking turned red.

Three weeks later, the skin is still red, and now have rippling, and my cleavage on one side looks flat. It's not like the round look my breast used to have. Will the redness ever go away? Is the dent ever going to fill so my breast will look round again? Is there anything I can do to make this better?

Doctor Answers (3)

Steroids are a double edged sword

+1

Please reconsult your surgeon for his opinion. Intralesional steroid injection is reserved for hypertrophic skin scars but all patients are informed that steroids can cause skin and fat atrophy, produce spider veins, result in hypopigmentation and predispose to infection; none of which you want. In the meantime, if the redness increases and/or you develop a fever, please get seen sooner. good luck.


Orange County Plastic Surgeon
5.0 out of 5 stars 39 reviews

See your surgeon

+1

Hello,

Kenalog is used in the treatment of exuberant scarring. It am not sure why you had the injection, but it can cause tissue thinning. I would have your surgeon take a look to make sure everything is OK.

John P. Di Saia, MD
Orange Plastic Surgeon
5.0 out of 5 stars 23 reviews

Kenalog is used to treat firm or raised scars

+1

I'm not really clear what it was that was being treated with the Kenalog because I haven't had the benefit of examining you. I don't use Kenalog as much as others but in the times I have used it, there has not been any redness. I would recommend that you follow-up with your treating plastic surgeon for their opinion.

Dr Edwards

Michael C. Edwards, MD, FACS
Las Vegas Plastic Surgeon
5.0 out of 5 stars 11 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.